Post Trapeziectomy Lump

Options

Hi all,

I am 3 months post surgery on my right thumb. Everything went well and I can use my hand fine. My strength is coming back and the pain is lessening every day. The only thing weird is when I stopped using my removeable brace, I developed a dime sized lump on my incision right where my thumb meets the wrist. It will swell up and it is not pretty. I can press on it, it is not sore really, but it is odd. When I wore the thumb splint for a week, the lump went away. It returned after a check with the Doctor who said all looked well and to stop wearing the brace. Sooo, just asking if anyone had something like this and if it resolves?

Comments

  • noddingtonpete
    noddingtonpete Moderator Posts: 1,116
    Options

    Hello @lifetrek and welcome to the Online Community. We are a friendly and supportive group and I hope that will be your experience as well.

    I've put a booklet in below which I hope will be of use and if you have any further questions please ask.

    Best wishes

    Peter

    Need more help? - call our Helpline on0800 5200 520Monday to Friday 9am to 6pm

  • frogmorton
    frogmorton Member Posts: 29,563
    Options

    The guys on this thread are your best bet @lifetrek (how big is a dime though? hang on quite significant😮 I googled it!)

    Sorry the thread I meant to add:

    @Hellesbelles , @Zuccho77 and of course @Trish9556 they might have some advice to offer.

    Best of luck

    Toni

  • Trish9556
    Trish9556 Member Posts: 570
    Options

    @lifetrek

    I had my trapeziectomy in 2020 and haven't experienced this. It could be something as simple as the splint constantly rubbing, even if youre not aware of it.

    If you don't have any, get a tub (not a bottle) of E45 cream. It's thick and gloopy and massage frequently into your scar and lump. It works wonders for any post surgical scar/wound and much better than olbas oil which just dries out the area.

    Not sure if it will work but worth a try. If it doesn't give you any relief after a few weeks use i suggest speaking to your GP.

    Thanks @frogmorton for the tag, always willing to help where I can.

    Love n hugs

    Trish xx